Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 374, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 24, 2015, 9:45 PM EST for Macon County, Schley County, Taylor County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2015, 9:45 PM EST (02:45 UTC)
- Expired
- Dec 24, 2015, 10:30 PM EST
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, GA, Schley County, GA, Taylor County, GA
The radar
The Robins AFB radar (KJGX), 71 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 9:50 PM EST | HAIL 1 | 1 Ene Cedar Creek, GA | PUBLIC REPORTED QUARTER INCH HAIL IN EXTREME NORTHERN SCHLEY COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
308
WUUS52 KFFC 250245
SVRFFC
GAC193-249-269-250330-
/O.NEW.KFFC.SV.W.0374.151225T0245Z-151225T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SCHLEY COUNTY IN WEST CENTRAL GEORGIA...
SOUTHERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA...
MACON COUNTY IN WEST CENTRAL GEORGIA...
* UNTIL 1030 PM EST
* AT 944 PM EST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
IDEAL...OR 8 MILES NORTH OF ELLAVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARSHALLVILLE...IDEAL...RUPERT...POTTERVILLE...GARDEN VALLEY...
MURRAYS CROSSROADS...HICKS...WINCHESTER...BARTLETT AND WHITEWATER
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3233 8439 3243 8439 3256 8405 3255 8402
3253 8400 3251 8402 3251 8392 3250 8392
3249 8390 3241 8383 3238 8384 3238 8386
3236 8386 3225 8436
TIME...MOT...LOC 0244Z 250DEG 25KT 3236 8431
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
556
WWUS52 KFFC 250311
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1011 PM EST THU DEC 24 2015
GAC249-250321-
/O.CAN.KFFC.SV.W.0374.000000T0000Z-151225T0330Z/
SCHLEY GA-
1011 PM EST THU DEC 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3230 8422 3230 8425 3237 8425 3237 8428
3246 8432 3256 8405 3253 8400 3251 8402
3251 8392 3249 8393 3248 8392 3250 8392
3249 8390 3241 8383 3238 8384 3238 8386
3236 8386 3228 8422
TIME...MOT...LOC 0311Z 250DEG 25KT 3242 8410
$$
GAC193-269-250330-
/O.CON.KFFC.SV.W.0374.000000T0000Z-151225T0330Z/
TAYLOR GA-MACON GA-
1011 PM EST THU DEC 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST
FOR SOUTHEASTERN TAYLOR AND MACON COUNTIES...
AT 1011 PM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR IDEAL...OR 9
MILES NORTH OF OGLETHORPE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARSHALLVILLE...IDEAL...RUPERT...POTTERVILLE...GARDEN VALLEY...
HICKS...WINCHESTER...BARTLETT AND WHITEWATER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3230 8422 3230 8425 3237 8425 3237 8428
3246 8432 3256 8405 3253 8400 3251 8402
3251 8392 3249 8393 3248 8392 3250 8392
3249 8390 3241 8383 3238 8384 3238 8386
3236 8386 3228 8422
TIME...MOT...LOC 0311Z 250DEG 25KT 3242 8410
HAIL...1.00IN
WIND...60MPH
$$753
WWUS52 KFFC 250330
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EST THU DEC 24 2015
GAC193-269-250339-
/O.EXP.KFFC.SV.W.0374.000000T0000Z-151225T0330Z/
TAYLOR GA-MACON GA-
1030 PM EST THU DEC 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR AND MACON
COUNTIES WILL EXPIRE AT 1030 PM EST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN AND LIGHTNING CAN STILL BE EXPECTED WITH THIS THUNDERSTORM.
LAT...LON 3230 8422 3230 8425 3237 8425 3237 8428
3246 8432 3256 8405 3253 8400 3251 8402
3251 8392 3249 8393 3248 8392 3250 8392
3249 8390 3241 8383 3238 8384 3238 8386
3236 8386 3228 8422
TIME...MOT...LOC 0323Z 250DEG 25KT 3242 8410
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 6:55 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Dec 24, 6:55 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EST THU DEC 24 2015
.UPDATE...
ADJUSTED POPS/WEATHER ACCORDING TO EVENTUAL SLOW EVOLUTION OF RAIN
SWATH NORTHWARD AND COULD HAVE SOME FOG ISSUES LATER IN THE
SOUTHEAST SO INCLUDED AREAS FOG BUT NOT DENSE YET...WILL NEED TO
MONITOR. OTHERWISE WIDESPREAD FLOODING CONTINUES AND IS MAIN ISSUE
FOR SHORT TERM.
AVIATION DISCUSSION UPDATED ALSO BELOW.
BAKER
&&
.PREV DISCUSSION... /ISSUED 258 PM EST THU DEC 24 2015/
..SIGNIFICANT FLOODING THREAT CONTINUES ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA THROUGH CHRISTMAS ALONG WITH ISOLATED SEVERE
THREAT LATE THIS AFTERNOON IN CENTRAL GEORGIA...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MODELS REMAIN IN GOOD AGREEMENT OVER THE NEXT 36 HOURS. UPPER
RIDGING NUDGES BACK TO THE NORTHWEST INTO THE REGION IN RESPONSE TO
THE NEXT DIGGING SYSTEM TO THE WEST. SURFACE RIDGE ALSO BUILDS BACK
SOME DURING THIS TIME FRAME. THIS SHOULD RESULT IN THE AXIS OF
BETTER PRECIPITATION SHIFTING BACK NORTH OVERNIGHT TONIGHT AND
FRIDAY WITH THE MAJORITY OF THE PRECIPITATION NORTH OF THE STATE BY
FRIDAY NIGHT. STILL LOOKING AT THE POTENTIAL FOR ONE TO TWO INCHES
OF ADDITIONAL RAINFALL...WITH LOCALLY HIGHER AMOUNTS...AS THIS
OCCURS. EVEN THOUGH THE BETTER PRECIPITATION AMOUNTS ARE SHIFTING
NORTH...I WILL NOT BE MAKING ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME AS STREAM FLOWS REMAIN HIGH AND ANY ADDITIONAL PRECIPITATION
WILL ONLY AGGRAVATE THE SITUATION. SEE HYDROLOGY SECTION BELOW FOR
MORE DETAILS.
THREAT FOR SEVERE WEATHER ALSO ON THE WANE RIGHT NOW...BUT STILL
ENOUGH INSTABILITY AND SHEAR ACROSS THE AREA OVER THE NEXT COUPLE
OF HOURS FOR AN ISOLATED THREAT. TEMPERATURES REMAIN WELL ABOVE
SEASONAL NORMALS...AT OR NEAR RECORD LEVELS...THROUGH THE SHORT
TERM FORECAST PERIOD.
20
&&
.HYDROLOGY...
THE FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING BASED ON THE
FOLLOWING DETAILS. MULTIPLE BANDS OF HEAVY RAIN AND TRAINING
STORMS HAVE RESULTED IN TOTAL RAINFALL AMOUNTS OF 2 TO 7 INCHES
ACROSS NORTH AND PORTIONS OF CENTRAL GEORGIA SINCE SUNDAY NIGHT.
THE LATEST BAND HAS BEEN DRAPED ALONG AND EAST OF THE INTERSTATE
85 CORRIDOR WHICH SHOULD SLOWLY PUSH BACK NORTHWARD THROUGH
CHRISTMAS DAY AND BRING AN ADDITIONAL 1 TO 2 INCHES ACROSS NORTH
AND WEST CENTRAL GEORGIA...WITH LOCALLY HIGHER AMOUNTS. THIS IN
COMBINATION WITH ALREADY SATURATED SOILS AND ONGOING FLOODING OF
CREEKS...SMALL STREAMS AND RIVERS ACROSS NORTH AND CENTRAL GEORGIA
WILL ALLOW FOR CONTINUED SIGNIFICANT FLOOD THREATS. IN
ADDITION...TEMPORARY URBAN AND STREET FLOODING WILL OCCUR DUE TO
POOR DRAINAGE AND CLOGGED STORM DRAINS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MINOR ADJUSTMENTS TO MAINLY A FEW POP/WEATHER PERIODS BASED ON
GOOD CONSENSUS WITH EVOLUTION OF APPROACHING UPPER TROUGH AND
EXTENT OF PESKY ENHANCED MOISTURE FIELD. STILL RATHER ACTIVE LONG
TERM ON TAP WITH PERSISTENT SOUTH/SOUTHEASTERLY FETCH AND WELL
ABOVE NORMAL TEMPS INTO EARLY NEXT WEEK. PREVIOUS DISCUSSION
FOLLOWS...
BAKER
PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.
41
&&
.CLIMATE...
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
&&
.AVIATION...
00Z UPDATE...
IFR TO POTENTIAL LIFR CIGS FOR NORTHERN SITES AND POSSIBLE MVFR
VSBYS OVERNIGHT WITH SOUTHERN SITES TRENDING A LITTLE LATER. SWATH
OF SHRA AND EMBEDDED POTENTIAL TS SHOULD SLOWLY LIFT NORTHWARD BUT
MAINTAIN ACROSS MAJORITY OF SITES UNTIL LATE FRIDAY MORNING THEN
JUST PROB30. COULD HAVE A NEED TO EXTEND TEMPOS FOR TS LATER AS
WELL TONIGHT. WINDS GENERALLY SSE TO SSW BUT SHOULD STAY MOSTLY
ON SSW SIDE FOR KATL AND NEARBY SITES. COULD SEE FOG DEVELOP
PRIMARILY ACROSS SOUTHERN SITES OVERNIGHT SO WILL NEED TO WATCH
FOR POSSIBLY LOWER VSBYS LATER.
//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON ALL ELEMENTS.
BAKER
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 65 75 63 74 / 100 40 30 20
ATLANTA 66 74 63 75 / 100 40 30 20
BLAIRSVILLE 62 69 61 70 / 80 80 50 40
CARTERSVILLE 65 75 63 74 / 90 60 40 30
COLUMBUS 67 77 64 77 / 100 20 20 10
GAINESVILLE 64 72 62 72 / 100 60 30 30
MACON 65 78 63 77 / 80 10 10 10
ROME 65 75 64 74 / 80 70 40 30
PEACHTREE CITY 65 75 62 75 / 100 20 20 20
VIDALIA 66 80 65 79 / 10 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
&&
SHORT TERM...20/BAKER
LONG TERM....BAKER
AVIATION...BAKERHazardous weather outlook, Dec 24, 1:36 PM EST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 PM EST THU DEC 24 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251845- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 136 PM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A BAND OF HEAVY RAIN AND TRAINING THUNDERSTORMS DRAPED FROM SOUTHWEST TO NORTHEAST ACROSS GENERALLY THE INTERSTATE 85 CORRIDOR WILL CONTINUE TO BRING SOME SIGNIFICANT FLASH FLOODING POTENTIAL TO THE AREA AND GRADUALLY SHIFT NORTHWARD. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS WILL CONTINUE FROM RUNOFF AND PREVIOUSLY SATURATED SOILS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA. THE SOUTHERN PORTION OF THE BAND OF SHOWERS AND STORMS HAS A GREATER CHANCE FOR SOME ISOLATED SEVERE STORMS WITH DAMAGING WINDS...SMALL HAIL...OR BRIEF TORNADOES THIS AFTERNOON AND EVENING ACROSS CENTRAL GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Dec 24, 5:59 PM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EST THU DEC 24 2015
GAZ074-076-085-086-242345-
JOHNSON GA-WASHINGTON GA-EMANUEL GA-JEFFERSON GA-
559 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON...
SOUTHEASTERN WASHINGTON...NORTHERN EMANUEL AND SOUTHEASTERN JEFFERSON
COUNTIES UNTIL 645 PM EST...
AT 558 PM EST...A STRONG THUNDERSTORM WAS 7 MILES EAST OF HARRISON...
OR 9 MILES NORTHEAST OF WRIGHTSVILLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LOUISVILLE...WADLEY...HARRISON...BARTOW...COLEMANS LAKE...MOXLEY...
NEW HOME AND PRINGLE.
LAT...LON 3268 8264 3284 8273 3319 8225 3307 8229
3293 8227 3284 8232 3281 8222 3281 8219
TIME...MOT...LOC 2258Z 243DEG 32KT 3280 8259Special weather statement, Dec 24, 7:04 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EST THU DEC 24 2015
GAZ066-067-078-079-089-250045-
MUSCOGEE GA-HARRIS GA-TALBOT GA-TROUP GA-MERIWETHER GA-
704 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUSCOGEE...HARRIS...
WESTERN TALBOT...SOUTHERN TROUP AND MERIWETHER COUNTIES UNTIL 745 PM
EST...
AT 704 PM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM 8
MILES SOUTH OF LAGRANGE TO NEAR BEULAH TO NEAR BLEECKER...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAGRANGE...HAMILTON...GREENVILLE...MANCHESTER...WEST POINT...PINE
MOUNTAIN...WOODBURY...WAVERLY HALL...WARM SPRINGS...WOODLAND...GAY...
UPATOI...BAUGHS CROSSROADS...JONES CROSSROADS...HARRIS CITY...
MOUNTAIN HILL...BARTLETTS FERRY DAM...FORTSON...ROCKY MOUNT AND LAKE
HARDING.
LAT...LON 3322 8455 3304 8453 3301 8454 3297 8452
3297 8453 3296 8452 3255 8459 3255 8503
3259 8508 3263 8508 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3286 8519 3295 8520
TIME...MOT...LOC 0004Z 245DEG 40KT 3292 8504 3271 8512 3262 8524Special weather statement, Dec 24, 7:32 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST THU DEC 24 2015
GAZ053-054-056-067-250115-
SPALDING GA-COWETA GA-FAYETTE GA-MERIWETHER GA-
732 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SPALDING...SOUTHEASTERN
COWETA...SOUTHERN FAYETTE AND NORTHEASTERN MERIWETHER COUNTIES UNTIL
815 PM EST...
AT 731 PM EST...A STRONG THUNDERSTORM WAS NEAR HARALSON...OR 11 MILES
NORTHEAST OF GREENVILLE...MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PEACHTREE CITY...SENOIA...LUTHERSVILLE...BROOKS...HARALSON...
DIGBEY...WOOSTER...VAUGHN...STARRS MILL...ALVATON...LAKE HORTON AND
ROCKY MOUNT.
LAT...LON 3342 8450 3327 8433 3321 8445 3320 8446
3320 8447 3319 8448 3319 8450 3317 8451
3310 8464 3319 8475
TIME...MOT...LOC 0031Z 234DEG 24KT 3317 8462Special weather statement, Dec 24, 7:48 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EST THU DEC 24 2015
GAZ090-091-102-250130-
MARION GA-STEWART GA-CHATTAHOOCHEE GA-
748 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...NORTHERN
STEWART AND CHATTAHOOCHEE COUNTIES UNTIL 830 PM EST...
AT 748 PM EST...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF FORT
BENNING/LAWSON ARMY AIR FLD...OR 11 MILES SOUTHWEST OF CUSSETA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...CUSSETA...BRANTLEY...EELBECK/WEST FORT BENNING...
RENFROE...LOUVALE...MANTA...ZELLOBEE...CHRISTOPHER AND
JAMESTOWN/SOUTH FORT BENNING.
LAT...LON 3208 8493 3218 8501 3219 8497 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3231 8495 3242 8480 3242 8477 3245 8476
3253 8465 3232 8446 3223 8463 3223 8465
3222 8465
TIME...MOT...LOC 0048Z 234DEG 23KT 3220 8493Special weather statement, Dec 24, 8:35 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EST THU DEC 24 2015
GAZ090-091-102-250230-
MARION GA-STEWART GA-CHATTAHOOCHEE GA-
835 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION...NORTHEASTERN STEWART AND
CHATTAHOOCHEE COUNTIES UNTIL 930 PM EST...
AT 835 PM EST...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CUSSETA...MOVING NORTHEAST AT 25 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...CUSSETA...BRANTLEY...DOYLE...ZELLOBEE...MARION
ESTATES...CHRISTOPHER...CHARLES...RENFROE...LOUVALE...MANTA...
TAZEWELL...OAKLAND...JAMESTOWN/SOUTH FORT BENNING...JUNIPER AND
BROOKLYN.
LAT...LON 3210 8488 3222 8497 3222 8493 3224 8491
3225 8492 3226 8489 3229 8493 3253 8460
3253 8456 3255 8455 3255 8454 3250 8443
3248 8442 3249 8441 3230 8439 3221 8460
3223 8462 3223 8465 3222 8464 3220 8464
TIME...MOT...LOC 0135Z 238DEG 24KT 3222 8487Special weather statement, Dec 24, 9:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EST THU DEC 24 2015
GAZ080-081-091>094-250330-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-CRAWFORD GA-PEACH GA-
927 PM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION...MACON...
SOUTHERN TAYLOR...SCHLEY...SOUTHERN CRAWFORD AND SOUTHWESTERN PEACH
COUNTIES UNTIL 1030 PM EST...
AT 927 PM EST...A STRONG THUNDERSTORM WAS NEAR BUENA VISTA...MOVING
EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
FORT VALLEY...BUENA VISTA...ELLAVILLE...OGLETHORPE...MONTEZUMA...
MARSHALLVILLE...REYNOLDS...IDEAL...PUTNAM...BRANTLEY...RUPERT...
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...BARTLETT...
DRANEVILLE...CHARING...SAINT LOUIS AND TAZEWELL.
LAT...LON 3237 8457 3262 8403 3252 8385 3234 8385
3220 8450
TIME...MOT...LOC 0227Z 250DEG 26KT 3232 8446The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:04 PM EST | Special Weather Statement | FFC | Harris, Meriwether | 41 min |
| Dec 24, 7:32 PM EST | Special Weather Statement | FFC | Fayette | 43 min |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 7:44 PM EST | River Flood Warning | FFC | Newton, Rockdale | 24 hr |
| Dec 24, 7:48 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 42 min |
| Dec 24, 8:19 PM EST | Flash Flood Warning | FFC | Chattahoochee, Stewart | 6 hr |
| Dec 24, 8:35 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 55 min |
| Dec 24, 9:15 PM EST | River Flood Warning | FFC | Floyd | 12 days |
| Dec 24, 9:27 PM EST | Special Weather Statement | FFC | Macon, Marion, Schley | 63 min |
| Dec 24, 9:35 PM EST | River Flood Warning | FFC | Dade | 70 hr |
| Dec 24, 10:02 PM EST | River Flood Warning | FFC | Douglas, Fulton | 24 hr |
| Dec 24, 10:15 PM EST | River Flood Warning | FFC | Cobb, Douglas | 49 hr |
| Dec 24, 10:23 PM EST | River Flood Warning | FFC | Newton, Rockdale | 48 hr |
| Dec 24, 10:30 PM EST | Special Weather Statement | FFC | Peach | 30 min |
| Dec 24, 10:32 PM EST | Special Weather Statement | FFC | Peach | 43 min |
| Dec 24, 11:07 PM EST | River Flood Warning | FFC | Gordon | 11 days |
| Dec 24, 11:14 PM EST | Special Weather Statement | FFC | Bibb | 46 min |
| Dec 24, 11:51 PM EST | River Flood Warning | FFC | Gordon | 57 hr |
| Dec 25, 12:03 AM EST | Special Weather Statement | FFC | Muscogee | 42 min |
| Dec 25, 1:02 AM EST | Areal Flood Warning | FFC | Coweta, Fayette, Harris, Lamar, Meriwether, Pike and 4 more | 9 hr |
| Dec 25, 1:35 AM EST | River Flood Warning | FFC | Meriwether, Pike | 69 hr |
| Dec 25, 2:08 AM EST | Flash Flood Warning | FFC | Harris, Meriwether, Talbot, Troup | 6 hr |
| Dec 25, 3:24 AM EST | River Flood Warning | FFC | Gordon | 62 hr |
| Dec 25, 3:30 AM EST | Special Weather Statement | FFC | Lamar, Monroe | 45 min |
| Dec 25, 3:33 AM EST | Special Weather Statement | FFC | Troup | 42 min |
| Dec 25, 4:43 AM EST | Special Weather Statement | FFC | Catoosa, Walker | 47 min |
| Dec 25, 5:51 AM EST | Special Weather Statement | FFC | Dade | 39 min |
| Dec 25, 5:57 AM EST | Special Weather Statement | FFC | Henry | 48 min |
| Dec 25, 6:11 AM EST | River Flood Warning | FFC | Newton | 3 days |
| Dec 25, 6:15 AM EST | River Flood Warning | FFC | Heard | 24 hr |
| Dec 25, 6:19 AM EST | River Flood Warning | FFC | Jones, Monroe | 64 hr |
| Dec 25, 6:23 AM EST | River Flood Warning | FFC | Cobb, Paulding | 24 hr |
| Dec 25, 6:28 AM EST | Special Weather Statement | FFC | Catoosa, Dade | 47 min |
| Dec 25, 7:44 AM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Floyd, Gordon, Murray and 2 more | 61 min |
| Dec 25, 8:19 AM EST | River Flood Warning | FFC | Heard | 38 hr |
| Dec 25, 8:39 AM EST | Special Weather Statement | FFC | Murray | 21 min |
| Dec 25, 9:20 AM EST | Special Weather Statement | FFC | Dade | 55 min |
| Dec 25, 9:27 AM EST | Dense Fog Advisory | FFC | Bleckley, Crisp, Dodge, Dooly, Emanuel, Johnson and 9 more | 3 hr |
| Dec 25, 9:32 AM EST | River Flood Warning | FFC | Catoosa | 5 days |
| Dec 25, 9:36 AM EST | River Flood Warning | FFC | Floyd | 14 days |
| Dec 25, 9:53 AM EST | River Flood Warning | FFC | Newton | 60 hr |
| Dec 25, 10:19 AM EST | Special Weather Statement | FFC | Dade | 71 min |
| Dec 25, 10:35 AM EST | Special Weather Statement | FFC | Catoosa, Walker | 70 min |
| Dec 25, 10:44 AM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 46 min |
| Dec 25, 11:31 AM EST | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 44 min |
| Dec 25, 11:35 AM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 3 hr |
| Dec 25, 11:48 AM EST | Flash Flood Warning | FFC | Murray, Whitfield | 3 hr |
| Dec 25, 11:51 AM EST | Special Weather Statement | FFC | Chattooga | 39 min |
| Dec 25, 11:56 AM EST | River Flood Warning | FFC | Newton, Walton | 25 hr |
| Dec 25, 12:06 PM EST | Flash Flood Warning | FFC | Chattooga | 3 hr |
| Dec 25, 12:12 PM EST | Special Weather Statement | FFC | Fannin, Gilmer | 48 min |
| Dec 25, 12:23 PM EST | Flash Flood Warning | FFC | Fannin, Gilmer | 3 hr |
| Dec 25, 12:48 PM EST | Special Weather Statement | FFC | Towns, Union | 57 min |
| Dec 25, 12:59 PM EST | Flash Flood Warning | FFC | Floyd, Gordon | 3 hr |
| Dec 25, 1:12 PM EST | River Flood Warning | FFC | Whitfield | 24 hr |
| Dec 25, 1:13 PM EST | Flash Flood Warning | FFC | Towns, Union | 3 hr |
| Dec 25, 1:29 PM EST | River Flood Warning | FFC | Jefferson, Washington | 27 hr |
| Dec 25, 2:28 PM EST | Flash Flood Warning | FFC | Catoosa, Dade, Walker | 6 hr |
| Dec 25, 2:34 PM EST | River Flood Warning | FFC | Floyd | 8 days |
| Dec 25, 2:41 PM EST | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 25, 2:54 PM EST | Flash Flood Warning | FFC | Chattooga | 6 hr |
| Dec 25, 3:03 PM EST | Flash Flood Warning | FFC | Fannin, Gilmer | 6 hr |
| Dec 25, 4:26 PM EST | Areal Flood Warning | FFC | Floyd, Gordon | 6 hr |
| Dec 25, 5:10 PM EST | River Flood Warning | FFC | Murray | 24 hr |
| Dec 25, 5:10 PM EST | River Flood Warning | FFC | Gordon | 7 days |
| Dec 25, 6:14 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 6 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.